MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH COUGAR LS 21X14 15-DEG TRIAL; TEMPLATE

MEDOS INTERNATIONAL SàRL CH COUGAR LS 21X14 15-DEG TRIAL; TEMPLATE
Model Number 287102814
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the trial implant broke.No fragments were generated.Procedure was successfully completed with a ten (10) minute delay.There was no patient consequence.This report is for a cougar ls 21x14 15-deg trial implant.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the cougar ls 21x14 15-deg trial (part # 287102814/ lot # pu65002) was received at us cq.The device broke at its weld just proximal to the trial spacer.It was clear that it was a weld failure as the inner male connecting piece was not damaged.The received condition was consistent with the complaint condition thus the complaint was confirmed.Device failure/defect identified? yes; weld failed leading to device breakage.Dimensional inspection: specified dimensions: shaft outer diameter = 6.35mm +/- 0.2mm.Male connecting shaft outer diameter = 3.175mm + 0.025mm / - 0.00mm.Female connecting hole inner diameter = 3.2mm +/- 0.012mm.Measured dimensions: shaft outer diameter = 6.35mm; conforming (measured w/ ca215p).Male connecting shaft outer diameter = 3.175mm; conforming.Female connecting hole inner diameter = 3.19mm; conforming.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received cougar ls 21x14 15-deg trial as the weld connecting the shaft to the trial spacer failed.Although no definitive root-cause can be determined its possible the device experienced unintended forces while in use leading to weld failure.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: a review of the receiving inspection (ri) for cougar ls 21x14 15-deg trial was conducted identifying that lot number pu65002 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 12 sep 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D11: concomitant device reported: unknown other products (part# unknown, lot# unknown, quantity 4); unknown other products (part# unknown, lot# unknown, quantity 4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that the trial implant broke.No fragments were generated.Procedure was successfully completed with a ten (10) minute delay.There was no patient consequence.This report is for a cougar ls 21x14 15-deg trial implant.Unknown other products (part# unknown, lot# unknown, quantity 4); unknown other products (part# unknown, lot# unknown, quantity 4).

Brand Name
COUGAR LS 21X14 15-DEG TRIAL
Common Device Name
TEMPLATE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9659079
Report Number1526439-2020-00484
Device Sequence Number14288180
Product Code HWT
UDI-Device Identifier10705034359908
UDI-Public(01)10705034359908
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287102814
Device Catalogue Number287102814
Device Lot NumberPU65002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/13/2020
04/22/2020
04/24/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/03/2020
04/22/2020
04/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUANTITY 4; QUANTITY 4